Help

Have under active thyroid , been taking 225mcg of levothyroxine now since December. My tsh levels are all over the place , went from 93.6 one week to 18.7 the next. Have had chest pain on and off for a few weeks . ECG in doctors put me at the eau of the local a&e with rbbb? But all tests in the unit were fine. Awaiting urgent appointment with endo but been cancelled also have multi nodule goiter which makes it hard to swollow pills and have constant sore throat.feeling rubbish all the time . can anyone help. Back to go in morning about chest pain and to try to get to to help get appointment quicker than 3/3/16 was sent to go 14/1/16 but it was cancelled .

1 Reply

oldestnewest
  • Welcome to the forum, PawPaw.

    225mcg is a very high dose to start on but has considerably reduced your TSH. 18.7 is still very high but it will take 6-8 weeks to fully respond to 225mcg and should continue decreasing. Most people will feel well when TSH is just above or below 1.0 but it will take some time for this to be achieved.

    If you're having trouble swallowing the tablets you can crush them and mix them with water. The goitre may shrink a bit when you are optimally medicated.

    Hypothyroidism can cause chest pain among other symptoms and this may improve as your TSH reduces.

    It would be a good idea to ask your GP to test ferritin, vitamin D, B12 and folate which are commonly low/deficient in hypothyroid patients and can cause musculoskeletal pain, including chest pain, fatigue, and low mood.

    _________________________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

You may also like...